Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Abdominal CT scan, colonoscopy, diverticulosis, hemorrhoids, painful, green stool, on ranitidine. Reason?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
Question
I have had digestive issues for the last 5 months. I have had an abdominal ct scan with contrast and a colonoscopy in this time. Diverticulosis and hemorrhoids were the only thing that showed. However, I have been having abdominal and stomach pain that won't go away. For the last two days I have been taking ranitidine and now I am having XXXXXXX stool. Is this a result of taking the drug, or should I be concerned? Thanks
Posted Fri, 13 Apr 2012 in Abdominal Pain
 
 
Answered by Dr. Puneet Maheshwari 22 minutes later
Hi XXXXXXX

Thanks for your query.

First of all let me explain some facts about your disease,

Diverticulosis is a condition in which the colon contains out pouchings. colon is a part of intestine. It occurs due to weakening of colonic walls. Patient usually presents with abdominal pain.

In your case, you have associated haemorrhoids, due to this you may complain of blood in your stool.

Now, XXXXXXX colored stool clearly points towards pathology of liver. It occurs when the bile( secreted from lever) mixes with the stool. It may be the complication of diverticulosis.

Renitidine will not work now.

I would suggest you to

1- Immediately consult a gastroentrologist.
2- Take plenty of fluids.
3 -Avoid fatty diet.
4- Take small meals at 4-5 hours interval.

Medical treatment of your condition--

Get following investigations done.

1- complete liver function tests.
2- Random blood sugar.
3- Microbiological stool examination.
4- Ultrasound abdomen.
5- Barium enema.( if above , reveals nothing.)

Hope this will help you.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Abdominal CT scan, colonoscopy, diverticulosis, hemorrhoids, painful, green stool, on ranitidine. Reason? 1 hour later
I was wondering if the Renitidine could cause the XXXXXXX stool, as I have taken it for the past two days and I passed XXXXXXX stool today for the first time. I will ask my Dr. for a referral to a G.I. Thanks-
 
 
Answered by Dr. Puneet Maheshwari 25 minutes later
Hi again,

Thanks for getting back to me.

Ranitidine is a h2 (Histamine) receptor blocker, means it decreases acid production. It cant cause XXXXXXX stools.

The causes of XXXXXXX stools are--- 1 Liver disorder( due to bile).
2 Any abscess in the intestine, that may be a complication of diverticulosis.

Please get above mentioned investigations done. and get them at urgent basis.

Hope it will help you.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Abdominal CT scan, colonoscopy, diverticulosis, hemorrhoids, painful, green stool, on ranitidine. Reason? 5 hours later
Thank you very much Dr.
I take my health very seriously, and feel like it has been too many months of unresolved and undiagnosed pain. I did look over my past records to see that my DR. ran a liver panel in Feb., and I also had a lower pelvic abdominal ultrasound with everything checking out normal. Hopefully he will continue to investigate so we can figure this out.
Again-
Thank you very much.
 
 
Answered by Dr. Puneet Maheshwari 4 hours later
Hi and thanks again.

I am happy that I have been of some help to you.

Continuing further, Do not worry much. What you need is vigilance towards change in symptoms.

I advice you to get test that I suggested in my previous reply. They would be sufficient to rule out any illness that could be causing your symptoms. It is better to get the test done as early as possible. A 'gastroenterologist' can guide you through those tests.

With evaluation and appropriate treatment you will be able to find a cure.

Take care and wish you good luck.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor